Alert archive / Louisiana / Flash Flood Warnings in 2014

Flash Flood Warning 46, NWS New Orleans, LA

September 16, 20144 parishes in Louisiana

NWS New Orleans, LA issued this flash flood warning at Sep 16, 2014, 3:54 PM CDT for 4 parishes in Louisiana. It was in force for 111 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 16, 2014, 3:54 PM CDT (20:54 UTC)
Expired
Sep 16, 2014, 5:45 PM CDT
In force
111 min
Issued by
NWS New Orleans, LA
Area
Storm-based polygon
Flood severity
None

Counties Ascension Parish, LA, Assumption Parish, LA, Iberville Parish, LA, Saint James Parish, LA

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 8.9 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2014-09-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1531 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2014-09-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 11 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1531 J/kg
Mixed-layer CIN
-32 J/kg
Mixed-layer LCL
777 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
11 m²/s²
0-3 km storm-relative helicity
-10 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

364 
WGUS54 KLIX 162054
FFWLIX
LAC005-007-047-093-162245-
/O.NEW.KLIX.FF.W.0046.140916T2054Z-140916T2245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
354 PM CDT TUE SEP 16 2014

THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  ASCENSION PARISH IN SOUTHEAST LOUISIANA...
  THIS INCLUDES THE CITY OF DONALDSONVILLE...
  ASSUMPTION PARISH IN SOUTHEAST LOUISIANA...
  THIS INCLUDES THE CITY OF NAPOLEONVILLE...
  IBERVILLE PARISH IN SOUTHEAST LOUISIANA...
  THIS INCLUDES THE CITY OF PLAQUEMINE...
  ST. JAMES PARISH IN SOUTHEAST LOUISIANA...

* UNTIL 545 PM CDT

* AT 348 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  FLASH FLOODING FROM PERSISTENT THUNDERSTORMS EXTENDING FROM NEAR   
  BAYOU SORREL TO JUST SOUTHEAST OF DONALDSONVILLE. RADAR INDICATES  
  THAT OVER 3 INCHES OF RAIN HAS OCCURRED NEAR DONALDSONVILLE THIS   
  AFTERNOON.  

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WHITE
  CASTLE...CARVILLE AND BAYOU SORREL

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ADDITIONAL RAINFALL AMOUNTS OF TWO INCHES ARE POSSIBLE IN THE WARNED 
AREA.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL 
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...LAND 
ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW LYING AREAS ARE 
SUBJECT TO FLOODING.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

&&

LAT...LON 3033 9134 3012 9085 2988 9092 3001 9123
      3003 9123 3005 9127 3005 9133 3007 9138

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this flash flood warning went out at Sep 16, 3:51 PM CDT, 3 minutes earlier.

Area forecast discussion, Sep 16, 3:51 PM CDT, 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
351 PM CDT TUE SEP 16 2014

.SHORT TERM...
THE COMBINATION OF CONVERGENCE ALONG A STALLED FRONTAL BOUNDARY IN
PLACE AND TRANSITION TO NORTHWESTERLY UPPER LEVEL FLOW OVER THE AREA
HAS BEEN CONDUCIVE FOR NUMEROUS SHOWERS AND THUNDERSTORMS TO DEVELOP
TODAY. LATEST RADAR IMAGERY SHOWS THE MAJORITY OF THE STORMS TO BE
ALONG THE FRONT WHICH IS ROUGHLY ALONG THE INTERSTATE CORRIDORS OF
I-10 AND I-12.  MOVEMENT IS GENERALLY NW TO SE BUT OUTFLOW
BOUNDARIES FROM DECAYING CELLS HAVE COMPLICATED MOVEMENT AND
REDEVELOPMENT OF STORMS.

MODELS STRONGLY SUGGEST PERSISTENT AND DEEPENING TROUGHING TO TAKE
PLACE OVER THE EASTERN SEABOARD COUPLED WITH AMPLIFICATION OF A
PROGRESSIVE RIDGE OVER THE ROCKIES BY THURSDAY. THIS PLACES THE
FORECAST AREA IN A NORTHWEST FLOW REGIME WHICH OPENS A VULNERABILITY
FOR SUBTLE MESOSCALE VORTEX STRUCTURES TO TRIGGER CONVECTION EACH
LATE AFTERNOON AND EVENING. FRONTOGENETIC FORCING STILL IN PLACE
WEDNESDAY AFTERNOON AND EVENING WOULD ALSO FAVOR ORGANIZED
CONVECTION MOVING FROM THE NORTH. HAVE SLIGHTLY BUMPED UP POPS ON
WEDNESDAY WITH A GRADIENT FROM ISOLATED IN NORTHEAST ZONES TO 50 PCT
ALONG THE LA COAST. TEMPERATURES WEDNESDAY WILL ONCE AGAIN BE
VARIABLE BY PRECIPITATION COVERAGE IN THE AFTERNOON HOURS BUT MOST
AREAS SHOULD REACH CLOSE TO 90F BEFORE CLOUD COVER THICKENS.

.LONG TERM...
A RELATIVELY EARLY ESTABLISHMENT OF PERSISTENT NORTHWESTERLY FLOW
ALOFT WILL MAINTAIN A VULNERABILITY OF MCV FEATURES DROPPING FROM
NORTHERN BRANCH FLOW THROUGH THE REST OF THIS WEEK. THERE WILL
HOWEVER BE A GRADUAL DECREASE IN COVERAGE GOING INTO THE WEEKEND AS
THE UPPER TROUGH EXITS EAST AND SLIGHT UPPER RIDGING TRANSLATES
ACROSS THE SOUTHERN CONUS. GFS AND ECMWF SHOWING THE NEXT SOMEWHAT
DECENT COLD FRONT MOVING INTO THE AREA LATE NEXT MONDAY ALTHOUGH THE
BOUNDARY WILL BE IN A DECAY STAGE.

MEFFER
&&

.MARINE...
REMNANTS OF OLD FRONTAL SYSTEM HAS BEEN A FOCUS FOR CONVECTION
THIS AFTERNOON. SEVERAL REPORTS OF TROPICAL FUNNEL CLOUDS AND
WATERSPOUTS AROUND MIDDAY. CONVECTIVE COVERAGE WILL BE DIMINISHED
FOR THE NEXT FEW DAYS WITH USUAL DIURNAL ONSHORE/OFFSHORE TRENDS.
WINDS GENERALLY 10 KNOTS OR LESS THROUGH THURSDAY. HIGH PRESSURE
BUILDS IN FROM THE NORTHEAST ON FRIDAY...BUT GFS SOLUTION OF 20
KNOT SUSTAINED EAST WINDS APPEARS WELL OVERDONE. WILL GO WITH A
NON GFS SOLUTION FOR FRIDAY...WHICH IS CLOSER TO 10-15 KNOTS...AND
NEAR 15 KNOTS OVER THE WEEKEND. HAVE TEMPERED WAVE HEIGHTS
SLIGHTLY DURING THAT PERIOD AS WELL FROM PREVIOUS FORECAST. SWELL
MAY ENHANCE WAVE HEIGHTS AND TIDAL LEVELS A BIT OVER THE WEEKEND. 35

&&

.AVIATION...
NUMEROUS SHOWERS AND ISOLATED THUNDERSTORMS ACROSS THE AREA THIS
AFTERNOON HAVE RESULTED IN TEMPORARY IFR VISIBILITIES AT SEVERAL
TERMINALS. ANTICIPATE THAT CONVECTION SHOULD START WINDING DOWN
CLOSE TO SUNSET...WITH MOST OR ALL TERMINALS SHED OF THEIR
CONVECTION BY 01Z OR 02Z. AREAL COVERAGE OF CONVECTION ON WEDNESDAY
SHOULD BE SIGNIFICANTLY LESS...ESPECIALLY NORTH OF LAKE
PONTCHARTRAIN. HAVE ONLY CARRIED VCTS AT KHUM...KNEW AND KMSY FOR
THE LATE MORNING HOURS. 35

&&

.DECISION SUPPORT...
DSS CODE...GREEN.
DEPLOYED...NONE.
ACTIVATION...NONE.
ACTIVITIES...SLURRY SUPPORT AND SUPPORTING USCG SSW OF PASCAGOULA.

DECISION SUPPORT SERVICES (DSS) CODE LEGEND
GREEN  = NO WEATHER IMPACTS THAT REQUIRE ACTION
BLUE   = LONG FUSED WATCH/WARNING/ADVISORY IN EFFECT OR HIGH
         VISIBILITY EVENT
YELLOW = HEIGHTENED IMPACTS WITH SHORT FUSED
         WATCH/WARNING/ADVISORY ISSUANCES; RADAR SUPPORT
ORANGE = HIGH IMPACTS - SLIGHT TO MODERATE RISK SEVERE; NEARBY
         TROPICAL EVENTS; HAZMAT OR OTHER LARGE EPISODES
RED    = FULL ENGAGEMENT FOR MODERATE TO HIGH RISK SVR
         AND/OR DIRECT TROPICAL THREATS; EVENTS OF NATIONAL
         SIGNIFICANCE.
&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  69  90  69  89 /  30  20  10  20
BTR  71  91  70  89 /  30  30  10  40
ASD  71  90  72  89 /  30  30  10  30
MSY  75  89  76  88 /  30  30  10  30
GPT  72  90  73  89 /  30  30  10  20
PQL  69  89  70  90 /  30  20  10  10

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
GM...NONE.
MS...NONE.
GM...NONE.
&&
Hazardous weather outlook, Sep 16, 11:57 AM CDT, 3 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1157 AM CDT TUE SEP 16 2014

GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037-
039-040-046>050-056>072-MSZ068>071-077-080>082-170500-
LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND-
LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT
20 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON OUT 20 NM-
COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM
20 TO 60 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON FROM 20 TO 60 NM-
COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO
60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA-
WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE-
EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES-
ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON-
ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE-
LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON-
LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA-
SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER-
HANCOCK-HARRISON-JACKSON-
1157 AM CDT TUE SEP 16 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
LOUISIANA...SOUTH MISSISSIPPI AND THE ADJACENT COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED OVER LAND AREAS
THIS AFTERNOON. GUSTY WINDS TO 40 MPH...FREQUENT LIGHTNING AND
BRIEF HEAVY RAINFALL WILL BE THE PRIMARY THREATS. A FEW TROPICAL
FUNNEL CLOUDS OR WATERSPOUTS ARE ALSO POSSIBLE. THUNDERSTORMS
SHOULD BECOME LESS NUMEROUS DURING THE LATE EVENING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

SCATTERED AFTERNOON THUNDERSTORMS ARE EXPECTED EACH DAY THROUGH
SUNDAY. THUNDERSTORMS MAY BECOME MORE NUMEROUS AND STRONGER IN
ADVANCE OF A COLD FRONT MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

In the hours before

Special weather statement, Sep 16, 11:47 AM CDT, 4 hours 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1147 AM CDT TUE SEP 16 2014

LAZ059>064-067>070-161900-
UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON-ORLEANS-
UPPER PLAQUEMINES-UPPER ST. BERNARD-LOWER LAFOURCHE-
LOWER JEFFERSON-LOWER PLAQUEMINES-LOWER ST. BERNARD-
INCLUDING THE CITIES OF...THIBODAUX...RACELAND...LAROSE...
DESTREHAN...NORCO...METAIRIE...KENNER...NEW ORLEANS...
BELLE CHASSE...CHALMETTE...VIOLET...GALLIANO...CUT OFF...
GOLDEN MEADOW...PORT SULPHUR...EMPIRE...YSCLOSKEY
1147 AM CDT TUE SEP 16 2014

...TROPICAL FUNNEL CLOUDS POSSIBLE...

AT 1140 AM...THE NATIONAL WEATHER SERVICE HAS RECEIVED REPORTS OF
A FUNNEL CLOUD NORTHEAST OF BELLE CHASSE.

A VERY MOIST AND UNSTABLE TROPICAL AIRMASS IS IN PLACE ACROSS THE
AREA. MEANWHILE...THE VERTICAL WIND PROFILE OVER THE AREA IS LIGHT
AND VARIABLE. THESE CONDITIONS ARE FAVORABLE FOR THE DEVELOPMENT
OF TROPICAL FUNNEL CLOUDS...ESPECIALLY WHERE RAIN COOLED
BOUNDARIES...KNOWN AS OUTFLOW BOUNDARIES...AND THE SEABREEZE
COLLIDE.

THESE TROPICAL FUNNEL CLOUDS ARE USUALLY SHORT-LIVED AND RARELY
REACH THE GROUND. IF THE FUNNEL CLOUD BECOMES MORE SEVERE AND
DOES REACH THE GROUND...MINOR DAMAGE MAY OCCUR.

STAY TUNED FOR LATER STATEMENTS AND UPDATES ON THIS WEATHER
SITUATION.
Special weather statement, Sep 16, 12:36 PM CDT, 3 hours 18 minutes before
LAZ063-064-069-070-161830-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1236 PM CDT TUE SEP 16 2014

...CLUSTER OF STRONG THUNDERSTORMS MOVING EAST AFFECTING PLAQUEMINES
PARISH AND ST. BERNARD PARISH...

AT 1229 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS 10 MILES SOUTHEAST OF BELLE CHASSE...
MOVING EAST AT 10 MPH.

THE PRIMARY THREAT FROM THESE STORMS IS FREQUENT LIGHTNING. SEEK
SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED.

THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING
ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.

LAT...LON 2969 9001 2985 8993 2977 8955 2965 8961
      2965 8963 2964 8964 2963 8962 2961 8963
      2962 8968 2960 8971 2954 8966 2952 8967
TIME...MOT...LOC 1736Z 292DEG 7KT 2974 8987
Special weather statement, Sep 16, 1:56 PM CDT, 1 hour 58 minutes before
LAZ058-072-162000-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
156 PM CDT TUE SEP 16 2014

...CLUSTER OF STRONG THUNDERSTORMS MOVING SOUTHEAST AFFECTING ST.
JOHN THE BAPTIST PARISH...SOUTHERN TANGIPAHOA PARISH...

AT 150 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS 7 MILES SOUTH OF HAMMOND...OR ABOUT
OVER PONCHATOULA...MOVING SOUTHEAST AT 5 MPH.

THE PRIMARY THREAT FROM THESE STORMS IS FREQUENT LIGHTNING. SEEK
SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED.

THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING
ROADWAYS...INCLUDING INTERSTATE 55 SOUTH OF HAMMOND. REMEMBER...DO
NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE
TOO GREAT TO ALLOW A SAFE CROSSING.

LAT...LON 3039 9024 3036 9024 3026 9032 3020 9042
      3024 9044 3028 9041 3030 9044 3031 9043
      3034 9048 3036 9048 3037 9050 3044 9055
      3053 9040
TIME...MOT...LOC 1856Z 323DEG 6KT 3040 9042
Special weather statement, Sep 16, 1:58 PM CDT, 1 hour 56 minutes before
MSZ081-162000-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
158 PM CDT TUE SEP 16 2014

...CLUSTER OF STRONG THUNDERSTORMS MOVING SOUTH AFFECTING HARRISON
COUNTY...

AT 156 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS 6 MILES NORTHWEST OF LONG BEACH...
MOVING SOUTH AT 10 MPH.

THE CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND
AROUND...LONG BEACH AND PASS CHRISTIAN

THE PRIMARY THREAT FROM THESE STORMS IS FREQUENT LIGHTNING. SEEK
SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED.

THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING
ROADWAYS...INCLUDING INTERSTATE 10. REMEMBER...DO NOT DRIVE YOUR
VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO
ALLOW A SAFE CROSSING.

LAT...LON 3031 8923 3030 8929 3031 8930 3033 8930
      3035 8929 3037 8934 3038 8934 3052 8932
      3052 8912 3036 8910
TIME...MOT...LOC 1857Z 359DEG 9KT 3043 8922
Special weather statement, Sep 16, 3:33 PM CDT, 21 minutes before
LAZ040-MSZ080-162130-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
333 PM CDT TUE SEP 16 2014

...CLUSTER OF STRONG THUNDERSTORMS MOVING SOUTHWEST AFFECTING HANCOCK
COUNTY...ST. TAMMANY PARISH...

AT 323 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS 9 MILES WEST OF DIAMONDHEAD...OR
ABOUT 4 MILES EAST OF STENNIS SPACE CENTER...MOVING SOUTHWEST AT 5
MPH.

THE CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND
AROUND...STENNIS SPACE CENTER AND PEARLINGTON

RADAR ESTIMATED AROUND 2 INCHES HAD FALLEN OVER CENTRAL HANCOCK
COUNTY. THEREFORE...AREAS NEAR STENNIS...PEARLINGTON AND EAST OF
SLIDELL COULD RECEIVE UPWARD TO 2 INCHES OF RAIN THROUGH 5 PM. AS
A RESULT...PONDING OF WATER AROUND LOW LYING ROADWAYS WILL LIKELY
OCCUR. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.

LAT...LON 3018 8952 3017 8953 3017 8955 3016 8957
      3030 8979 3050 8955 3040 8939
TIME...MOT...LOC 2029Z 037DEG 3KT 3038 8953
Special weather statement, Sep 16, 3:36 PM CDT, 18 minutes before
LAZ046-047-049-056-057-059-065-162130-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
336 PM CDT TUE SEP 16 2014

...LINE OF THUNDERSTORMS DRIFTING SOUTHWEST AFFECTING ST. JAMES
PARISH...ASCENSION PARISH...UPPER TERREBONNE PARISH...WEST BATON
ROUGE PARISH...ASSUMPTION PARISH...UPPER LAFOURCHE PARISH...IBERVILLE
PARISH...

AT 329 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
DEVELOPING LINE OF THUNDERSTORMS...ALONG A LINE EXTENDING FROM
PLAQUEMINE TO 9 MILES EAST OF THIBODAUX...MOVING SOUTHWEST AT 5 MPH.

THE LINE OF THUNDERSTORMS WILL AFFECT AREAS IN AND
AROUND...SCHRIEVER...GRAY...THIBODAUX...PIERRE
PART...PAINCOURTVILLE...NAPOLEONVILLE...DONALDSONVILLE...LABADIEVILLE
 AND BAYOU SORREL

THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING
ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.

BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED
TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR
FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3040 9135 2993 9066 2989 9065 2989 9062
      2985 9055 2962 9073 2999 9127 3001 9124
      3003 9123 3006 9128 3006 9136 3010 9139
      3010 9142 3013 9147 3021 9149
TIME...MOT...LOC 2035Z 035DEG 3KT 3027 9132 2983 9069

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 16, 12:36 PM CDTSpecial Weather StatementLIXJefferson54 min
Sep 16, 1:56 PM CDTSpecial Weather StatementLIXSaint John the Baptist64 min
Sep 16, 2:07 PM CDTSpecial Marine WarningLIX53 min
Sep 16, 3:36 PM CDTSpecial Weather StatementLIXAssumption, Iberville54 min
Sep 16, 6:11 PM CDTSpecial Marine WarningLIX64 min

Nearby

Flash Flood Warnings in Louisiana, 2014Every flash flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.